MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BBL¿ TAXO¿ A DISCS FOR DIFFERENTIATION OF GROUP A STREPTOCOCCI; DISCS, STRIPS AND REAGENTS, MICROORGANISM DIFFERENTIATION

BECTON DICKINSON CARIBE LTD. BD BBL¿ TAXO¿ A DISCS FOR DIFFERENTIATION OF GROUP A STREPTOCOCCI; DISCS, STRIPS AND REAGENTS, MICROORGANISM DIFFERENTIATION
Model Number 231042
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one bd bbl¿ taxo¿ a discs for differentiation of group a streptococci was contaminated.There was no patient impact.The following information was provided by the initial reporter: contamination noticed after inoculation.No patient samples affected - "we were doing proficiency testing and an a/b plate." customer is not qualified to identify the contamination.Colony color is white.
 
Additional Manufacturer Narrative
H3: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6.Investigation summary: a complaint investigation due to contamination with taxo a catalog 231042 batch no.: 2003421 was performed on retention samples.Returned goods were not received from customer.The investigation required to test product for performance, contamination, visual inspection, and batch record review.Retention samples performed as expected.No discrepancies observed during the visual inspection.Batch record review did not show any evidence of customer claim.Photos received from customer were evaluated.On 2 out of 3 photos containing an inoculated plate, it is observed an isolated colony in the inhibition area near the a taxo disc but not touching it.On the containing plate inoculated with "sample" it is observed a spread colonies (marked) near the disc, and one of the border is touching it.Based on photo evaluation the colonies near or at the border of the disc cannot be confirmed as disc contamination.No corrective action is required based on information evaluated and satisfactory results obtained during the qc test.Complaint is not confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.
 
Event or Problem Description
It was reported that one bd bbl¿ taxo¿ a discs for differentiation of group a streptococci was contaminated.There was no patient impact.The following information was provided by the initial reporter: contamination noticed after inoculation no patient samples affected - "we were doing proficiency testing and an a/b plate." customer is not qualified to identify the contamination colony color is white.

Brand Name
BD BBL¿ TAXO¿ A DISCS FOR DIFFERENTIATION OF GROUP A STREPTOCOCCI
Common Device Name
DISCS, STRIPS AND REAGENTS, MICROORGANISM DIFFERENTIATION
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17152836
Report Number2647876-2023-00040
Device Sequence Number3929593
Product Code JTO
UDI-Device Identifier00382902310426
UDI-Public00382902310426
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Model Number231042
Device Catalogue Number231042
Device Lot Number2003421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown